Nebraska, 2006

Hail in Nebraska, August 20, 2006

August 20, 2006 · NWS LBF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 20, 12:58 PM MST, 3 hours 7 minutes earlier.

Area forecast discussion, Aug 20, 12:58 PM MST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
258 PM CDT SUN AUG 20 2006

.DISCUSSION...
THE WRF AND GFS ARE UNDERFCSTING MOISTURE RETURN. ADDED FOG FOR
TONIGHT. TSRA DEVELOPMENT ACROSS WRN SD THIS AFTN WILL DRIFT EAST
TONIGHT AND DISSIPATE. THE FATE OF THE ACTIVITY OVER SERN WY IS
UNCERTAIN.

SATELLITE DPI TPW INDICATES FAIRLY RICH TROPICAL MOISTURE WILL
CONTINUE TO RETURN TONIGHT AND MONDAY. SFC FRONTAL CONVERGENCE
ASSOCIATED WITH COLD FRONT CURRENTLY OVER SD THIS AFTN APPEARS
SUFFICIENT FOR STORM DEVELOPMENT MONDAY AFTN AS THE FRONT DROPS
INTO NCNTL NEB. THIS FRONT LIFTS NORTH MONDAY NIGHT AND ADDITIONAL
STORM DEVELOPMENT IS POSSIBLE ACROSS NW NEB AS A UA DISTURBANCE MOVES
ALONG THE FRONT.

OTHER STORM ACTIVITY COULD DEVELOP ACROSS THE BLACK HILLS LATE TUES
AFTN AND DRIFT INTO NW NEB THAT NIGHT. NO OTHER RAIN IS FCST ATTM.

THE FCST THEN SHIFTS TO MAX TEMPERATURES WHICH WILL LIKELY BE
MODULATED BY THE DRYLINE AND MOISTURE AHEAD OF THAT BOUNDARY. THE
WRF IS SUGGESTING SOME SORT OF DRYLINE FORMING IN THE PANHANDLE
WEDNESDAY WHICH WILL SWING EAST THRU PARTS OF NCNTL NEB. TEMPS
BEHIND THE DRYLINE WILL EASILY RISE INTO THE UPPER 90S WITH HUMID 80S
TO LOWER 90S AHEAD. WEDNESDAY COULD BE THE WARMEST DAY. THURSDAY A
COLD FRONT APPEARS TO BE DROPPING THRU NCNTL NEB. THE GFS IS DRY
UNTIL FRIDAY AND SUGGESTS MCS DEVELOPMENT ON FRIDAY NIGHT ACROSS THE
FAR NORTHEAST PORTION OF THE FCST AREA. THE MODEL SHOWS NO
SIGNIFICANT COOLING THRU SATURDAY FARTHER SOUTH. IN FACT THE H7 TEMPS
RISE TO 14C TUESDAY AND CONTINUE THERE THRU SATURDAY. IF THIS
VERIFIES RAIN CHANCES WILL REMAIN VERY SMALL EXCEPT ACROSS FAR NRN
AND ERN ZONES WHERE THE CAP WILL WEAKEN TO 12C OR COOLER.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

CDC
Hazardous weather outlook, Aug 20, 1:27 PM MST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
327 PM CDT SUN AUG 20 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-211030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
327 PM CDT SUN AUG 20 2006 /227 PM MDT SUN AUG 20 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE NEAR THE SOUTH DAKOTA BORDER TONIGHT.
LIGHTNING STRIKES ARE EXPECTED TO BE THE MAIN HAZARD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AND TUESDAY. AT THIS TIME
THE SANDHILLS ARE THE MOST LIKELY AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

14

The radar

The Rapid City radar (KUDX), 147 km away, was scanning. The volume nearest the first event began at 23:05 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Sheridan

When
August 20, 4:05 PM MST
Where
Sheridan County, 6 mi N of Gordon
Measured
0.75 in hail
Reported by
COOP STATION
Coordinates
42.883, -102.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525547.